Alert archive / New York / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 26, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at May 27, 2011, 5:47 PM EDT for Essex County, New York; Addison County, Vermont. It was in force for 58 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2011, 5:47 PM EDT (21:47 UTC)
- Expired
- May 27, 2011, 6:45 PM EDT
- In force
- 58 min
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
Counties Essex County, NY, Addison County, VT
The radar
The Burlington radar (KCXX), 73 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 6:10 PM EDT | HAIL 0.25 | Ticonderoga, NY | HAM RADIO... ONE-QUARTER INCH HAIL |
| May 27, 6:10 PM EDT | HAIL 0.75 | Ticonderoga, NY | DIME SIZE HAIL |
| May 27, 6:27 PM EDT | HAIL 0.5 | Shoreham, VT | HALF-INCH HAIL |
| May 27, 6:30 PM EDT | HAIL 0.88 | 1 Ne Shoreham, VT | NICKEL SIZE HAIL |
| May 27, 6:30 PM EDT | HAIL 1 | Shoreham, VT | QUARTER SIZE HAIL |
| May 27, 6:35 PM EDT | HAIL 0.25 | Cornwall, VT | PEA SIZE HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 43 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 2:00 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.8 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -334 J/kg
- Mixed-layer LCL
- 998 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
535
WUUS51 KBTV 272147
SVRBTV
NYC031-VTC001-272245-
/O.NEW.KBTV.SV.W.0026.110527T2147Z-110527T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
547 PM EDT FRI MAY 27 2011
THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ESSEX COUNTY IN NORTHERN NEW YORK...
ADDISON COUNTY IN CENTRAL VERMONT...
* UNTIL 645 PM EDT.
* AT 545 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR EXIT 27 OF
I87...MOVING NORTHEAST AT 35 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
TICONDEROGA...PARADOX...CROWN POINT CENTER...CROWN POINT...
BRIDPORT...SHOREHAM...MIDDLEBURY...CORNWALL...WEYBRIDGE...NEW
HAVEN...
THIS SEVERE THUNDERSTORM IS ALSO PRODUCING DEADLY CLOUD TO GROUND
LIGHTNING.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM FRIDAY
EVENING FOR NORTHERN NEW YORK AND EASTERN VERMONT.
&&
LAT...LON 4378 7395 4423 7325 4391 7283 4390 7284
4389 7288 4390 7288 4384 7303 4384 7322
4379 7321 4375 7334 4380 7338 4376 7385
TIME...MOT...LOC 2146Z 230DEG 30KT 4379 7364
$$
NASH3 follow-up statements
611
WWUS51 KBTV 272211
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
611 PM EDT FRI MAY 27 2011
NYC031-VTC001-272245-
/O.CON.KBTV.SV.W.0026.000000T0000Z-110527T2245Z/
ESSEX NY-ADDISON VT-
611 PM EDT FRI MAY 27 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR SOUTHEASTERN ESSEX COUNTY NEW YORK AND ADDISON COUNTY VERMONT...
AT 610 PM EDT A SEVERE THUNDERSTORM WAS INDICATED BY WEATHER RADAR
NEAR TICONDEROGA. THE STORM HAS THE POTENTIAL TO PRODUCE ONE INCH
DIAMETER HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS
MOVING NORTHEAST AT 35 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
BRIDPORT...SHOREHAM...MIDDLEBURY...CORNWALL...NEW HAVEN MILLS...
BROOKSVILLE...
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM FRIDAY
EVENING FOR NORTHERN NEW YORK AND EASTERN VERMONT.
&&
LAT...LON 4378 7395 4423 7325 4391 7283 4390 7284
4389 7288 4390 7288 4384 7303 4384 7322
4379 7321 4375 7334 4380 7338 4376 7385
TIME...MOT...LOC 2210Z 230DEG 30KT 4389 7340
$$
NASH954
WWUS51 KBTV 272238
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
638 PM EDT FRI MAY 27 2011
NYC031-VTC001-272245-
/O.CON.KBTV.SV.W.0026.000000T0000Z-110527T2245Z/
ESSEX NY-ADDISON VT-
638 PM EDT FRI MAY 27 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR SOUTHEASTERN ESSEX COUNTY NEW YORK...AND SOUTHWESTERN
ADDISON COUNTY VERMONT...
AT 635 PM EDT...WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM NEAR CORNWALL...MOVING NORTHEAST AT 35 MPH.
THIS STORM HAS PRODUCED HAIL THE SIZE OF QUARTERS.
OTHER THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL WERE LOCATED IN
SOUTHERN ESSEX COUNTY...NEAR CHILSON AND SOUTH SCHROON.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM FRIDAY
EVENING FOR NORTHERN NEW YORK AND EASTERN VERMONT.
&&
LAT...LON 4380 7338 4376 7384 4379 7381 4417 7325
4391 7283 4384 7303 4384 7322 4379 7321
4375 7333
TIME...MOT...LOC 2236Z 230DEG 30KT 4403 7317
$$
NASH268
WWUS51 KBTV 272244
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
644 PM EDT FRI MAY 27 2011
NYC031-VTC001-272254-
/O.EXP.KBTV.SV.W.0026.000000T0000Z-110527T2245Z/
ESSEX NY-ADDISON VT-
644 PM EDT FRI MAY 27 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ESSEX COUNTY
NEW YORK...AND SOUTHWESTERN ADDISON COUNTY VERMONT WILL EXPIRE AT
645 PM EDT...
THE THREAT OF DAMAGING WIND AND HAIL HAS DIMINISHED. THEREFORE THE
NATIONAL WEATHER SERVICE HAS ALLOWED THE SEVERE THUNDERSTORM WARNING
TO EXPIRE.
HOWEVER...THUNDERSTORMS WITH SMALL HAIL...BRIEF GUSTY WIND...HEAVY
DOWNPOURS...AND DEADLY LIGHTNING REMAIN POSSIBLE.
STAY AWAY FROM WINDOWS AND DOORS DURING THUNDERSTORMS. REMAIN IN SAFE
SHELTER AT LEAST 30 MINUTES AFTER YOU HEAR THE LAST CLAP OF THUNDER.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FRIDAY
EVENING FOR NORTHERN NEW YORK AND EASTERN VERMONT.
LAT...LON 4380 7338 4376 7384 4379 7381 4417 7325
4391 7283 4384 7303 4384 7322 4379 7321
4375 7333
TIME...MOT...LOC 2244Z 230DEG 30KT 4407 7309
$$
NASHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 4:18 PM EDT, 1 hour 29 minutes earlier.
Area forecast discussion, May 27, 4:18 PM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 418 PM EDT FRI MAY 27 2011 .SYNOPSIS... EXPECT MORE SHOWERS AND THUNDERSTORMS ACROSS THE NORTH COUNTRY TONIGHT...ESPECIALLY OVER CENTRAL AND SOUTHERN VERMONT WHERE THE POTENTIAL FOR SEVERE THUNDERSTORMS AND FLASH FLOODING WILL EXIST. FOR THE START OF THE MEMORIAL DAY WEEKEND...EXPECT ABOVE NORMAL TEMPERATURES ALONG WITH AFTERNOON AND EVENING THUNDERSTORMS. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... AS OF 417 PM EDT FRIDAY...AREAL COVERAGE OF STORMS IS INCREASING LATE THIS AFTERNOON ACROSS THE NORTH COUNTRY AND POINTS SOUTHWEST. INSTABILITY AND SHEAR WILL BE SUFFICIENT FOR STRONG TO SEVERE STORMS OVER CENTRAL AND SOUTHERN VERMONT AS WELL AS SOUTHERN ESSEX COUNTY NEW YORK. SEVERE THUNDERSTORM WATCH NUMBER 389 REMAINS IN EFFECT UNTIL 8PM FOR THIS AREA. STILL LOOKING AT THE POTENTIAL FOR HEAVY RAIN ACROSS THIS AREA AS WELL AFTER THE SEVERE THREAT COMES TO AN END. MORE SHOWERY WEATHER BEHIND THE FRONT IN THE SAINT LAWRENCE VALLEY SUGGESTS THREAT FOR FLASH FLOODING HAS COME TO AN END AND THUS HAVE CANCELLED THE FLASH FLOOD WATCH FOR THIS AREA...BUT KEPT IT IN PLACE ELSEWHERE. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/... AS OF 417 PM EDT FRIDAY...WEAKER FLOW ALOFT IS EXPECTED ON SATURDAY...BUT AFTERNOON HEATING AND LINGERING MOISTURE WILL CREATE AN ENVIRONMENT MEANT FOR INSTABILITY DRIVEN CONVECTION AND GIVEN THE WEAKER SHEAR...WOULD EXPECT PULSE STORMS TO FORM...ESPECIALLY FROM THE CHAMPLAIN VALLEY WESTWARD IN THE AFTERNOON. LOCALIZED HEAVY DOWNPOURS WILL STILL REMAIN A CONCERN. && .LONG TERM /SUNDAY THROUGH FRIDAY/... AS OF 238 AM EDT FRIDAY...A SIGNIFICANT WARMING TREND IS ANTICIPATED FOR THE SUNDAY THRU TUESDAY PERIOD WITH CONTINUED GOOD CONSISTENCY BETWEEN THE GFS AND ECMWF MODELS. MAIN FRONTAL BNDRY LIFTS NORTH OF THE INTL BORDER SATURDAY NIGHT AND SUNDAY...BUT ENOUGH SW/CYCLONIC 700-500MB FLOW REMAINS THAT WILL CONTINUE WITH CHANCES FOR SCATTERED SHOWERS AND POSSIBLE TSTMS SAT NIGHT INTO SUNDAY. THEREAFTER....A MAJOR PATTERN CHANGE TAKE PLACE AS A DEEP-LAYER RIDGE BUILDS NEWD FROM THE GULF COAST ALL THE WAY INTO NEW ENGLAND SUNDAY NIGHT THRU TUESDAY. THIS WILL REPRESENT A TRANSITION TOWARD HOT AND HUMID CONDITIONS. AIR MASS SUPPORTS TEMPERATURES WELL INTO THE 80S SUN AND MON...AND WITH 850MB TEMPERATURES OF +19C TO +20C IN 00Z GFS...LOOKING AT LOW 90S IN THE VALLEYS FOR HIGHS ON TUESDAY. NOT EXPECTING MUCH IN THE WAY OF SHOWER ACTIVITY WITH GENERAL SUBSIDENCE REGIME IN PLACE. IT CONTINUES TO APPEAR THAT A STRONG COLD FRONT WILL MOVE ACROSS THE NORTH COUNTRY FROM WEST TO EAST TUESDAY NIGHT INTO WEDNESDAY MORNING BRINGING SHOWERS AND POSSIBLE TSTM ACTIVITY AS UPR RIDGE BREAKS DOWN. CAN/T RULE OUT SVR WEATHER PROSPECTS WITH THE FRONT...BUT POTENTIAL WOULD BE GREATER IF TIMING WAS A BIT LATER THAN CURRENTLY PROGGED /WED AFTN/ TO COINCIDE WITH BOUNDARY LAYER HEATING. WE/LL NEED TO MONITOR THIS...ESPECIALLY WITH 00Z GFS INDICATING POSSIBLE ELEVATED MIXED LAYER AIR ON NRN PERIPHERY OF RIDGE AXIS AND AHEAD OF APPROACHING SHORTWAVE TROUGH FROM THE GREAT LAKES...GFS INDICATES 700-500MB LAPSE RATES APPROACHING 8 C/KM LATE TUESDAY/TUES NIGHT. 850MB TEMPS DROP ABRUPTLY TO AROUND +4C BY 00Z THURSDAY WITH NW FLOW AND CAA DURING MUCH OF THE DAY WEDNESDAY. THIS WILL BRING A SHARP COOL-DOWN WITH HIGHS IN THE 70S ON WEDNESDAY AND THEN MID- UPR 60S WITH DRY CONDITIONS AND HIGH PRESSURE EXPECTED ON THURSDAY. MUCH LOWER HUMIDITY LEVELS ARE ALSO ANTICIPATED LATE WEDNESDAY AND ESPECIALLY ON THURSDAY. SFC DEWPOINTS MAY BE AS LOW AS THE UPR 30S TO MID 40S WITH DRY CANADIAN AIR MASS ON THURSDAY. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... THROUGH 18Z SATURDAY...A QUASI-STATIONARY BOUNDARY LINGERS ON A SOUTHWEST TO NORTHEAST ORIENTATION FROM ESSEX COUNTY NEW YORK THROUGH NORTHEAST VERMONT. EXPECT LIGHT RAIN AND PERIODS OF SHOWERS NORTH OF THIS FRONT...MENTIONED RAIN FOR MSS SLK AND PBG. BTV WILL BE CLOSER TO THE EDGE OF THIS BOUNDARY AND MAY SEE SOME THUNDERSTORMS APPROACHING ITS LOCATION. MPV WILL BE ON THE WARM SIDE OF THE FRONT AND HAS A BETTER CHANCE OF THUNDERSTORMS WHICH HAVE BE MENTIONED WITH VCTS FROM 21Z TO 02Z. RUT WILL BE IN THE HIGHEST IMPACT AREA WHERE VOLATILE THUNDERSTORM ACTIVITY IS EXPECTED. LARGE HAIL AND HIGH WINDS WILL BE POSSIBLE WITH THESE STORMS. OVERNIGHT...THUNDERSTORMS CEASE AND FOG FORMS ACROSS THE REGION. MPV AND SLK CAN EXPECT LOWER IFR VISIBILITIES WHILE THE OTHER LOCATIONS EXPERIENCE MVFR. IFR/MVFR CEILINGS WILL ALSO POSE A THREAT OVERNIGHT AT ALL AREAS. CONDITIONS WILL IMPROVE AFTER 14Z SATURDAY. OUTLOOK 18Z SATURDAY THROUGH TUESDAY... 18Z SATURDAY THROUGH 00Z MONDAY...SCATTERED SHOWERS AND THUNDERSTORMS WILL PRODUCE MVFR CONDITIONS. MAY BE LOCALLY IFR IN PATCHY FOG OVERNIGHT. 00Z MONDAY THROUGH TUESDAY...TRENDING VFR WITH HIGH PRESSURE BUILDING IN. && .HYDROLOGY... AS OF 417 PM EDT FRIDAY...A FLASH FLOOD WATCH REMAINS IN PLACE THROUGH EARLY SATURDAY AS MORE HEAVY RAIN IS ANTICIPATED LATER TONIGHT...ESPECIALLY ACROSS THE CENTRAL AND SOUTHERN SECTIONS OF VERMONT. ADDITIONAL RAINFALL AMOUNTS IN THE 1 TO 2 INCH RANGE CAN BE EXPECTED FOR THIS AREA. && .MARINE... AS OF 417 PM EDT FRIDAY...EXPECT SLOW RISES ON LAKE CHAMPLAIN THROUGH SUNDAY MORNING IN RESPONSE TO THURSDAYS RAINFALL AND EXPECTED PRECIPITATION TONIGHT. LAKE SHOULD REACH 102.5 BY SUNDAY MORNING. NORTH WINDS TONIGHT WILL BECOME SOUTHERLY SATURDAY AND SUNDAY...BUT STRONG WINDS ARE NOT EXPECTED. FOR BOATERS MANY HAZARDS STILL EXIST. BREAKWATER AND OTHER ROCKS OR OBSTRUCTIONS TO NAVIGATION MAY BE OBSCURED BY THE HIGH WATER LEVELS ON THE LAKE. IN ADDITION...PLENTY OF DEBRIS REMAIN IN THE LAKE...ESPECIALLY NEAR RIVER MOUTHS. DUE TO THESE FACTORS... RECREATIONAL BOATING IS DISCOURAGED AT THIS TIME. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR VTZ001>012-016>019. NY...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NYZ028>031-034-035. && SYNOPSIS...EVENSON NEAR TERM...EVENSON SHORT TERM...EVENSON LONG TERM...BANACOS AVIATION...BOYD HYDROLOGY...EVENSON MARINE...EVENSON
Hazardous weather outlook, May 27, 2:06 PM EDT, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 206 PM EDT FRI MAY 27 2011 NYZ026>031-087-VTZ001>003-005-006-016-017-281815- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-WESTERN FRANKLIN-ORLEANS- WESTERN CHITTENDEN-LAMOILLE-EASTERN FRANKLIN-EASTERN CHITTENDEN- 206 PM EDT FRI MAY 27 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...NORTHEAST VERMONT AND NORTHWEST VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE THREAT FOR ADDITIONAL SHOWERS AND THUNDERSTORMS WILL EXIST ACROSS THE NORTH COUNTRY SATURDAY AND SUNDAY...AND AGAIN ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NYZ034-035-VTZ004-007>012-018-019-281815- WESTERN ESSEX-EASTERN ESSEX-ESSEX-CALEDONIA-WASHINGTON- WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-EASTERN ADDISON- EASTERN RUTLAND- 206 PM EDT FRI MAY 27 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...SEVERE THUNDERSTORM WATCH 389 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP FROM THE EASTERN ADIRONDACK MOUNTAINS IN NEW YORK INTO CENTRAL AND SOUTHERN VERMONT BY EARLY THIS AFTERNOON. THE PRIMARY THREAT WILL BE ONE INCH HAIL AND ISOLATED WIND GUSTS TO 70 MPH IN THE STRONGER STORMS. THESE SHOWERS AND THUNDERSTORMS WILL TRANSITION INTO VERY HEAVY RAINFALL LATER THIS AFTERNOON AND EARLY EVENING...WITH MORE FLASH FLOODING ANTICIPATED. THE PRIMARY THREAT AREA FOR FLASH FLOODING WILL BE ACROSS ESSEX COUNTY NEW YORK INTO MOST OF CENTRAL AND SOUTHERN VERMONT...INCLUDING PARTS OF THE NORTHEAST KINGDOM AND SOUTHERN CHAMPLAIN VALLEY. EXPECT RAINFALL AMOUNTS OF 1 TO 3 INCHES IN A VERY SHORT PERIOD OF TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE THREAT FOR ADDITIONAL SHOWERS AND THUNDERSTORMS WILL EXIST ACROSS THE NORTH COUNTRY SATURDAY AND SUNDAY...AND AGAIN ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Local storm report, May 27, 5:09 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
509 PM EDT FRI MAY 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 PM TSTM WND DMG NEWCOMB 43.97N 74.17W
05/27/2011 ESSEX NY AMATEUR RADIO
ESSEX CTY DISPATCH REPORTED NUMEROUS TREES DOWN
&&
EVENT NUMBER BTV1100212
LOCONTOLocal storm report, May 27, 5:18 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BURLINGTON VT
518 PM EDT FRI MAY 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 PM TSTM WND DMG NEWCOMB 43.97N 74.17W
05/27/2011 ESSEX NY AMATEUR RADIO
ESSEX CTY DISPATCH REPORTED NUMEROUS TREES AND
POWERLINES DOWN
&&
CORRECTED REMARKS
EVENT NUMBER BTV1100212
LOCONTOLocal storm report, May 27, 5:30 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
530 PM EDT FRI MAY 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL LUDLOW 43.40N 72.70W
05/27/2011 E0.38 INCH WINDSOR VT PUBLIC
ONE-FOURTH TO THREE-EIGHTHS INCH DIAMETER HAIL
&&
EVENT NUMBER BTV1100213
LOCONTOLocal storm report, May 27, 5:38 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
538 PM EDT FRI MAY 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM HAIL LUDLOW 43.40N 72.70W
05/27/2011 E1.00 INCH WINDSOR VT PUBLIC
QUARTER SIZE HAIL
&&
EVENT NUMBER BTV1100214
LOCONTOSpecial weather statement, May 27, 5:38 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 538 PM EDT FRI MAY 27 2011 VTZ003-004-007-008-272215- CALEDONIA VT-ESSEX VT-ORLEANS VT-WASHINGTON VT- 538 PM EDT FRI MAY 27 2011 ...STRONG THUNDERSTORM ACROSS NORTHEAST VERMONT... AT 535 PM EDT...WEATHER SERVICE RADAR INDICATED A STRONG THUNDERSTORM NEAR CABOT...MOVING NORTHEAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO... STANNARD...GREENSBORO BEND...SHEFFIELD...WHEELOCK...SUTTON... GLOVER...WEST BURKE...NEWARK... THIS THUNDERSTORM WILL PRODUCE SMALL HAIL AND GUSTY WINDS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM FRIDAY EVENING FOR NORTHERN NEW YORK AND EASTERN VERMONT. LAT...LON 4489 7216 4472 7177 4429 7219 4444 7245 NASH
Local storm report, May 27, 5:41 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BURLINGTON VT
541 PM EDT FRI MAY 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM HAIL LUDLOW 43.40N 72.70W
05/27/2011 E1.00 INCH WINDSOR VT PUBLIC
QUARTER SIZE HAIL
&&
CORRECTED EVENT TIME
EVENT NUMBER BTV1100214
LOCONTOThe office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 8:19 PM EDT | Flash Flood Warning | BTV | Essex | 3 hr |
| May 26, 8:44 PM EDT | Flash Flood Warning | BTV | Essex | 6 hr |
| May 26, 10:28 PM EDT | Flash Flood Warning | BTV | Clinton, Essex, Franklin, St. Lawrence | 6 hr |
| May 27, 4:16 PM EDT | Special Weather Statement | BTV | Essex | 59 min |
| May 27, 4:22 PM EDT | Flash Flood Warning | BTV | Essex | 4 hr |
| May 27, 5:02 PM EDT | Severe Thunderstorm Warning | BTV | Essex | 58 min |
| May 27, 6:35 PM EDT | Flash Flood Warning | BTV | Essex | 4 hr |
| May 26, 8:13 PM EDT | Tornado Warning | BTV | Caledonia, Essex, Orange, Washington | 47 min |
| May 26, 8:23 PM EDT | Severe Thunderstorm Warning | BTV | Orange, Washington | 36 min |
| May 26, 8:29 PM EDT | Flash Flood Warning | BTV | Addison, Caledonia, Chittenden, Essex, Lamoille, Orange and 4 more | 3 hr |
| May 26, 9:03 PM EDT | Special Weather Statement | BTV | Caledonia | 42 min |
| May 26, 10:15 PM EDT | Special Weather Statement | BTV | Essex | 30 min |
| May 26, 11:59 PM EDT | River Flood Warning | BTV | Washington | 13 hr |
| May 26, 11:59 PM EDT | River Flood Warning | BTV | Chittenden | 39 hr |
| May 27, 12:16 AM EDT | Severe Thunderstorm Warning | BTV | Rutland, Windsor | 43 min |
| May 27, 1:01 AM EDT | River Flood Warning | BTV | Caledonia | 42 hr |
| May 27, 4:07 AM EDT | Flash Flood Warning | BTV | Caledonia, Essex, Lamoille, Orange, Orleans, Washington | 3 hr |
| May 27, 5:11 PM EDT | Severe Thunderstorm Warning | BTV | Orange, Rutland, Windsor | 64 min |
| May 27, 5:38 PM EDT | Special Weather Statement | BTV | Caledonia | 37 min |
| May 27, 6:32 PM EDT | Severe Thunderstorm Warning | BTV | Caledonia, Essex | 28 min |
| May 27, 6:35 PM EDT | Special Weather Statement | BTV | Washington | 25 min |
| May 27, 6:42 PM EDT | Severe Thunderstorm Warning | BTV | Caledonia, Lamoille, Orange, Orleans, Washington | 63 min |
| May 27, 6:46 PM EDT | Severe Thunderstorm Warning | BTV | Caledonia, Essex, Lamoille, Orleans, Washington | 59 min |
| May 27, 6:49 PM EDT | Special Weather Statement | BTV | Addison | 26 min |
| May 27, 6:52 PM EDT | Severe Thunderstorm Warning | BTV | Windsor | 40 min |
| May 27, 7:05 PM EDT | Flash Flood Warning | BTV | Caledonia, Essex, Franklin, Lamoille, Orange, Orleans and 1 more | 3 hr |
| May 27, 7:27 PM EDT | Severe Thunderstorm Warning | BTV | Caledonia, Essex, Orange, Washington | 63 min |
| May 27, 7:30 PM EDT | Special Weather Statement | BTV | Addison | 30 min |
| May 27, 7:31 PM EDT | Severe Thunderstorm Warning | BTV | Caledonia, Essex | 34 min |
Nearby
Severe Thunderstorm Warnings in New York, 2011Severe Thunderstorm Warnings in Vermont, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.